Alert archive / Oklahoma / Special Weather Statements in 2008
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 7, 2008, 7:25 PM CDT for Pushmataha County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2008, 7:25 PM CDT (00:25 UTC)
- Expired
- May 7, 2008, 8:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 148 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KTSA 080025
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT WED MAY 7 2008
OKZ049-053-080100-
CHOCTAW OK-PUSHMATAHA OK-
725 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 725 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF FALLON...MOVING NORTHEAST AT 75 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HUGO...SAWYER...FORT
TOWSON...SWINK...MESSER...SOBOL...FALLON...SPEER...APPLE...CORINNE...
RATTAN AND OLETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3414 9558 3442 9504 3425 9503 3423 9505
3422 9512 3416 9513 3415 9514 3399 9514
3391 9546
TIME...MOT...LOC 0025Z 243DEG 66KT 3405 9539
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 7, 6:53 PM CDT, 32 minutes earlier.
Area forecast discussion, May 7, 6:53 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
653 PM CDT WED MAY 7 2008
.MESOSCALE UPDATE...
THE BOWING LINE SEGMENT MOVING TOWARD THE TULSA
METRO AREA HAS BOTH A DAMAGING WIND AND QUICK
SPIN-UP TORNADO THREAT. WITH LCL VALUES BELOW
1000 FEET AND 0 TO 1 KM SHEAR OF 25 TO 30 KNOTS
LOW-LEVEL MESOCYCLONES WILL CONTINUE TO BE
POSSIBLE WITH THE LINE. A 2002 CRAVENS AND
BROOKS STUDY SUGGESTS A BETTER THAN 50 PERCENT
TORNADO PROBABILITY WITH ANY MESOCYCLONES
THAT CAN PERSIST IN THAT ENVIRONMENT.
A STRONG LOW-LEVEL VELOCITY COUPLET IS TRACKING
ACROSS NORTHERN OKMULGEE COUNTY AT THIS TIME
AND WE HAVE ISSUED A TORNADO WARNING.
IT IS QUITE POSSIBLE ADDITIONAL TORNADO WARNINGS
WILL BE NEEDED FOR THIS LINE OF STORMS AS IT
MOVES INTO THE TULSA METRO AREA. ALL INTERESTS
IN THE TULSA METRO AREA SHOULD MOVE TO A HIGH
STATE OF READINESS FOR THE POSSIBILITY OF
A QUICK TORNADO SPIN UP.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ062-OKZ063.
AR...NONE.
&&
SHORT TERM...08
LONG TERM....99Hazardous weather outlook, May 7, 5:13 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 513 PM CDT WED MAY 7 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 513 PM CDT WED MAY 7 2008 ...SEVERE STORMS THIS AFTERNOON AND EVENING...ALONG WITH POTENTIAL FOR TORNADOES AND FLASH FLOODING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTH OF A LINE FROM MCALESTER TO FORT SMITH. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...ALL OF EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTH OF HIGHWAY 412. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...AREAS NEAR THE KANSAS BORDER. DISCUSSION... SEVERE THUNDERSTORMS CONTINUE TO DEVELOP OVER SOUTH CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS NEAR THE DRY LINE LOCATED NEAR INTERSTATE 35 IN TEXAS. AS THESE STORMS MOVE EAST THEY WILL ENCOUNTER INCREASINGLY FAVORABLE WIND SHEAR TO PRODUCE ROTATING SUPERCELLS AND THE POTENTIAL FOR TORNADOES...ALONG WITH VERY LARGE HAIL AND DAMAGING WINDS. ANY STORMS THAT MOVE TO THE RIGHT OF THE MEAN WIND FLOW STAND THE BEST CHANCE OF PRODUCING A TORNADO. THESE STORMS WILL EXPAND INTO A LINE WITH EMBEDDED SUPERCELLS AS THEY MOVE EAST INTO FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ELSEWHERE...THUNDERSTORMS WILL CONTINUE NEAR THE UPPER LOW WHICH IS EXPECTED TO MOVE FROM SOUTHWEST OKLAHOMA THROUGH EASTERN OKLAHOMA LATER THIS EVENING. SOME OF THESE STORMS WILL BE IN THE FORM OF LOW-TOPPED SUPERCELLS NEAR THE CORE OF THE UPPER LOW...AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND POSE A SLIM TORNADO THREAT. IN ADDITION...HEAVY RAIN FROM THIS MORNINGS THUNDERSTORMS...AND MORE HEAVY RAIN...PRIMARILY NORTH OF THE UPPER LOW TRACK WILL PRESENT A THREAT OF FLOODING RAIN...PARTICULARLY NORTH OF STATE HIGHWAY 412. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED OVER MUCH OF THE AREA... PARTICULARLY SOUTH OF INTERSTATE 40 DURING THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A COLD FRONT ASSOCIATED WITH TODAYS LOW PRESSURE SYSTEM WILL REMAIN IN OUR AREA THE NEXT FEW DAYS KEEPING THUNDERSTORMS IN THE FORECAST. THE BEST CHANCE FOR SEVERE WEATHER WILL BE WITH AN UPPER LEVEL SYSTEM LATE SATURDAY OR SATURDAY NIGHT...IF SUFFICIENT MOISTURE CAN RETURN AHEAD OF THE SYSTEM. ANOTHER FRONT WILL MOVE THROUGH THE AREA TUESDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONTINUE TO MONITOR LATER FORECASTS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, May 7, 6:47 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
647 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD KETCHUM 36.52N 95.02W
05/07/2008 CRAIG OK EMERGENCY MNGR
SOME STREET FLOODING. ALSO RURAL ROADS NEAR KETCHUM WERE
REPORTED UNDER WATER. 3.75 INCHES OF RAIN TODAY.
0415 PM FLASH FLOOD 3 S CLEORA 36.54N 94.97W
05/07/2008 DELAWARE OK EMERGENCY MNGR
WATER OVER HIGHWAY 85 SOUTH OF CLEORA. SOME AREAS STILL
FLOODED AT 6 PM.
0620 PM TSTM WND GST OKEMAH 35.43N 96.30W
05/07/2008 E60 MPH OKFUSKEE OK EMERGENCY MNGR
&&
SAALocal storm report, May 7, 6:56 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 4 E BEGGS 35.74N 96.00W
05/07/2008 E75 MPH OKMULGEE OK BROADCAST MEDIA
LOCATION NEAR HIGHWAY 75 AND HIGHWAY 16
&&
SAALocal storm report, May 7, 7:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
714 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND GST BIXBY 35.94N 95.88W
05/07/2008 E60 MPH TULSA OK BROADCAST MEDIA
WALL CLOUD ALSO REPORTED OVER HIGH SCHOOL.
&&
SAALocal storm report, May 7, 7:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
718 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG 2 N BIXBY 35.97N 95.88W
05/07/2008 TULSA OK BROADCAST MEDIA
TREE DAMAGE NEAR 101ST AND MEMORIAL
&&
SAALocal storm report, May 7, 7:24 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
724 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND GST 2 SW BROKEN ARROW 36.03N 95.82W
05/07/2008 E60 MPH TULSA OK BROADCAST MEDIA
WIND GUSTS AND TREE DAMAGE BEING REPORTED NEAR 111TH AND
GARNETT
&&
SAASpecial weather statement, May 7, 7:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT WED MAY 7 2008
OKZ049-053-080100-
CHOCTAW OK-PUSHMATAHA OK-
725 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 725 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF FALLON...MOVING NORTHEAST AT 75 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HUGO...SAWYER...FORT
TOWSON...SWINK...MESSER...SOBOL...FALLON...SPEER...APPLE...CORINNE...
RATTAN AND OLETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3414 9558 3442 9504 3425 9503 3423 9505
3422 9512 3416 9513 3415 9514 3399 9514
3391 9546
TIME...MOT...LOC 0025Z 243DEG 66KT 3405 9539The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:01 PM CDT | Tornado Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 59 min |
| May 7, 7:12 PM CDT | Areal Flood Advisory | TSA | Craig, Creek, Okmulgee, Rogers, Tulsa, Wagoner | 37 days |
| May 7, 7:25 PM CDT | Tornado Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 65 min |
| May 7, 7:29 PM CDT | Flash Flood Warning | TSA | Nowata, Rogers, Washington | 6 hr |
| May 7, 7:43 PM CDT | Tornado Warning | TSA | Haskell, LeFlore, Sequoyah | 47 min |
| May 7, 7:51 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 6 hr |
| May 7, 7:56 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Sequoyah and 1 more | 64 min |
| May 7, 8:01 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 29 min |
| May 7, 8:10 PM CDT | Tornado Warning | TSA | Craig, Delaware, Mayes, Rogers | 65 min |
| May 7, 8:28 PM CDT | Tornado Warning | TSA | Sequoyah | 32 min |
| May 7, 8:41 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 52 min |
| May 7, 8:57 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 33 min |
| May 8, 12:15 AM CDT | River Flood Warning | TSA | Osage | 3 hr |
| May 8, 12:15 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 32 hr |
| May 8, 12:15 AM CDT | River Flood Warning | TSA | Washington | 44 hr |
| May 8, 12:15 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 3 days |
| May 8, 9:01 AM CDT | River Flood Warning | TSA | Tulsa | 35 hr |
| May 8, 9:01 AM CDT | River Flood Warning | TSA | Muskogee | 11 hr |
| May 7, 8:30 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 60 min |
| May 7, 9:01 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 44 min |
Nearby
Special Weather Statements in Oklahoma, 2008Every special weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.